Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 188, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 13, 2019, 1:19 AM CDT for Lincoln County, Saint Charles County, Warren County, Missouri. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2019, 1:19 AM CDT (06:19 UTC)
- Expired
- Aug 13, 2019, 2:00 AM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lincoln County, MO, Saint Charles County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 45 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 1:45 AM CDT | TSTM WND DMG | Wentzville, MO | LARGE TREE BLOWN ONTO HOUSE. |
| Aug 13, 1:54 AM CDT | TSTM WND DMG | 1 Ese Dardenne Prairie, MO | SEVERAL LARGE TREE LIMBS DOWN AROUND THE AREA. REPORT SUGGESTED IT WAS STRAIGHT-LINE WIND WITH PEA TO DIME SIZE HAIL THAT FELL FOR A COUPLE OF MINUTES. REPORT SUBMITTED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 8:23 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2221 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 19.6
The text
As transmitted.
435
WUUS53 KLSX 130619
SVRLSX
MOC113-183-219-130700-
/O.NEW.KLSX.SV.W.0188.190813T0619Z-190813T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
119 AM CDT Tue Aug 13 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern St. Charles County in east central Missouri...
Southeastern Lincoln County in east central Missouri...
Central Warren County in east central Missouri...
* Until 200 AM CDT.
* At 119 AM CDT, a severe thunderstorm was located near Jonesburg,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
O'Fallon, Wentzville, Lake St. Louis, Dardenne Prairie, Troy,
Warrenton, Wright City, St. Paul, Moscow Mills, Jonesburg,
Truesdale, Innsbrook, Josephville, Fountain N' Lakes, Chain of
Rocks, Flint Hill and Foristell.
This includes Interstate 70 in Missouri between exits 188 and 216.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3884 9130 3884 9127 3885 9126 3890 9126
3901 9081 3873 9070 3874 9130 3885 9131
TIME...MOT...LOC 0619Z 269DEG 29KT 3882 9123
HAIL...<.75IN
WIND...60MPH
$$
Gosselin3 follow-up statements
434
WWUS53 KLSX 130632
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
132 AM CDT Tue Aug 13 2019
MOC113-183-219-130700-
/O.CON.KLSX.SV.W.0188.000000T0000Z-190813T0700Z/
St. Charles MO-Lincoln MO-Warren MO-
132 AM CDT Tue Aug 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHWESTERN ST. CHARLES...SOUTHEASTERN LINCOLN AND NORTHEASTERN
WARREN COUNTIES...
At 132 AM CDT, a severe thunderstorm was located over Truesdale,
moving east at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
O'Fallon, Wentzville, Lake St. Louis, Dardenne Prairie, Troy,
Warrenton, Wright City, St. Paul, Moscow Mills, Truesdale, Innsbrook,
Josephville, Fountain N' Lakes, Chain of Rocks, Flint Hill and
Foristell.
This includes Interstate 70 in Missouri between exits 199 and 216.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
&&
LAT...LON 3881 9112 3890 9112 3901 9081 3873 9070
3873 9082 3876 9110
TIME...MOT...LOC 0632Z 269DEG 29KT 3882 9109
HAIL...<.75IN
WIND...70MPH
$$
Gosselin131
WWUS53 KLSX 130647
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
147 AM CDT Tue Aug 13 2019
MOC113-219-130657-
/O.CAN.KLSX.SV.W.0188.000000T0000Z-190813T0700Z/
Lincoln MO-Warren MO-
147 AM CDT Tue Aug 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN AND
NORTHEASTERN WARREN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3873 9070 3873 9082 3875 9096 3883 9096
3885 9075
TIME...MOT...LOC 0647Z 269DEG 29KT 3882 9093
$$
MOC183-130700-
/O.CON.KLSX.SV.W.0188.000000T0000Z-190813T0700Z/
St. Charles MO-
147 AM CDT Tue Aug 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR WEST CENTRAL ST. CHARLES COUNTY...
At 147 AM CDT, a severe thunderstorm was located near Wentzville,
moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
O'Fallon, Wentzville, Lake St. Louis, Dardenne Prairie, St. Paul,
Josephville and Foristell.
This includes Interstate 70 in Missouri between exits 203 and 216.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
&&
LAT...LON 3873 9070 3873 9082 3875 9096 3883 9096
3885 9075
TIME...MOT...LOC 0647Z 269DEG 29KT 3882 9093
HAIL...0.75IN
WIND...60MPH
$$
Gosselin531
WWUS53 KLSX 130656
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
156 AM CDT Tue Aug 13 2019
MOC183-130705-
/O.EXP.KLSX.SV.W.0188.000000T0000Z-190813T0700Z/
St. Charles MO-
156 AM CDT Tue Aug 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ST. CHARLES
COUNTY WILL EXPIRE AT 200 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
Remember, a Severe Thunderstorm Warning still remains in effect for
southeastern portions of St. Charles county until 230 AM.
LAT...LON 3873 9070 3873 9082 3875 9096 3883 9096
3885 9075
TIME...MOT...LOC 0655Z 269DEG 29KT 3882 9086
$$
GosselinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 12:15 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 13, 12:15 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1215 AM CDT Tue Aug 13 2019 .SHORT TERM... (Through Late Tuesday Night) Issued at 248 PM CDT Mon Aug 12 2019 Not a lot of changes from the update earlier this afternoon. A leading MCV continues to move east out of the region. A surface low over SW IA is expected to move east this afternoon and evening with a cold front pushing south through the area through tonight. This system will be a focus for thunderstorm development, mainly this evening. As mentioned before, have increased PoPs for NE portions of the CWA as model guidance trends suggest these areas have a better chance for seeing thunderstorms than previous cycles. However, this is still a somewhat conditional threat, which is why PoPs have not been raised higher. Models still suggest a 700mb temp of 12C or higher for most of the warm sector. This is usually warm enough mid level temps to prevent any storm development. However, the boundary layer is somewhat unusually warm for both temps and dewpoints. This results in MLCAPE of 4000+ J/kg and a much weaker CAP than is generally thought. Any storms that develop may become severe with wind as the primary threat, but large hail will also be a threat earlier on. The front, and effective front, should be just south of the CWA by 12z Tues. A few lingering storms will be possible across southern portions of the CWA into the morning hours. The remainder of Tues should be dry and cooler than today. Still, with ample insolation expected, have trended toward the warmer guidance. Tilly .LONG TERM... (Wednesday through Next Monday) Issued at 318 PM CDT Mon Aug 12 2019 The upper ridge over the southern U.S. will continue to build west through Tues. Over the CWA, the pattern will switch to NW flow with cooler weather expected through Thurs. Heights begin rising Fri and continue through the weekend. Have therefore trended temps warmer for Fri through the weekend. Chances for precip through the remainder of the week are somewhat limited. While the threat is not zero, have kept PoPs on the low side as track of individual s/w are uncertain at this time. Tilly && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 1208 AM CDT Tue Aug 13 2019 Showers and thunderstorms will move southward early in the period ahead of a cold front that will move southeast across the area between 06-12Z. These thunderstorms will affect KCOU through 07Z, but the remaining terminals are expected to remain dry. Otherwise some low clouds with mainly low VFR or possibly high MVFR ceilings will move into the terminals late tonight and on Tuesday, but then clear out late of Tuesday afternoon and Tuesday evening. Winds will turn out of the northwest behind the front. SPECIFICS FOR KSTL: Mainly dry and VFR conditions are expected during the period. A cold front will move through the terminals late tonight, and low VFR or high MVFR ceilings will move into the terminal behind it. Winds will turn out of the northwest behind the front. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 12, 10:32 PM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 1032 PM CDT Mon Aug 12 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-140345- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 1032 PM CDT Mon Aug 12 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely into the overnight hours, mainly across south central Illinois. Damaging winds are the primary threat along with a tornado or two and large hail. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance for thunderstorms across southeast Missouri and southern Illinois Tuesday morning. The chance for thunderstorms returns to the region Thursday night through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Britt
In the hours before
Special weather statement, Aug 12, 8:01 PM CDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service St Louis MO
801 PM CDT Mon Aug 12 2019
MOZ036-051-052-130145-
Montgomery MO-Pike MO-Lincoln MO-
801 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN...
NORTHEASTERN MONTGOMERY COUNTIES IN EAST CENTRAL MISSOURI AND
SOUTHERN PIKE COUNTIES IN NORTHEASTERN MISSOURI UNTIL 845 PM CDT...
At 801 PM CDT, Doppler radar was tracking a strong thunderstorm near
Buell, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Davis, Eolia, Buell, New Hartford, Silex, Middletown, Paynesville,
Whiteside, Cave, Olney and New Hope.
This also includes Cuivre River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3902 9084 3902 9145 3915 9147 3914 9141
3921 9142 3929 9088
TIME...MOT...LOC 0101Z 265DEG 24KT 3912 9137
CarneyLocal storm report, Aug 12, 9:10 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
910 PM CDT MON AUG 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST TROY 38.98N 90.98W
08/12/2019 E60 MPH LINCOLN MO NWS EMPLOYEE
RETIRED NWS EMPLOYEE REPORTS 60 MPH WIND
GUST IN TROY MO.
&&
KANOFSKYLocal storm report, Aug 12, 9:11 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
911 PM CDT MON AUG 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND GST TROY 38.98N 90.98W
08/12/2019 E60 MPH LINCOLN MO NWS EMPLOYEE
CORRECTS PREVIOUS TSTM WND GST REPORT FROM
TROY. CORRECTED TIME OF REPORT. RETIRED NWS
EMPLOYEE REPORTS 60 MPH WIND GUST IN TROY
MO.
&&
KANOFSKYSpecial weather statement, Aug 12, 10:23 PM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service St Louis MO
1023 PM CDT Mon Aug 12 2019
ILZ098-100-MOZ061-063-130400-
Calhoun IL-Madison IL-St. Louis MO-St. Charles MO-
1023 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALHOUN AND
SOUTHWESTERN MADISON COUNTIES IN SOUTHWESTERN ILLINOIS...NORTHEASTERN
ST. CHARLES AND NORTHEASTERN ST. LOUIS COUNTIES IN EAST CENTRAL
MISSOURI UNTIL 1100 PM CDT...
At 1021 PM CDT, Doppler radar was tracking a strong thunderstorm near
Orchard Farms, moving east at 40 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
St. Louis, St. Charles, St. Peters, Florissant, Granite City, Alton,
Maryland Heights, Hazelwood, Collinsville, Edwardsville, Ferguson,
Godfrey, Jennings, St. Ann, Glen Carbon, Bridgeton, Bellefontaine
Neighbors, Wood River, Troy and Bethalto.
This includes the following highways...
Interstate 55 in Illinois between exits 23 and 30.
Interstate 70 in Missouri between exits 224 and 231.
This also includes Confluence State Park, First Missouri State
Capitol Historic Site, and Horseshoe Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 300 AM CDT for southwestern
Illinois.
LAT...LON 3866 8988 3866 9006 3869 9020 3872 9021
3873 9021 3875 9018 3877 9017 3877 9018
3875 9019 3870 9027 3878 9061 3895 9056
3893 9032 3892 9031 3893 9027 3889 8982
TIME...MOT...LOC 0321Z 280DEG 33KT 3886 9049
CarneySpecial weather statement, Aug 13, 12:27 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service St Louis MO
1227 AM CDT Tue Aug 13 2019
MOZ050-051-060-130615-
Montgomery MO-Warren MO-Callaway MO-
1227 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
NORTHEASTERN CALLAWAY AND WEST CENTRAL WARREN COUNTIES UNTIL 115 AM
CDT...
At 1227 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fulton, moving east at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Fulton, New Florence, Williamsburg, Mineola, Big Spring, High Hill,
Rhineland, Kingdom City, McKittrick, Danville, Americus and Reform.
This includes Interstate 70 in Missouri between exits 148 and 179.
This also includes Graham Cave State Park.
LAT...LON 3895 9135 3870 9139 3871 9140 3871 9148
3870 9150 3881 9198 3895 9200
TIME...MOT...LOC 0527Z 277DEG 27KT 3888 9190
GosselinSpecial weather statement, Aug 13, 12:58 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service St Louis MO
1258 AM CDT Tue Aug 13 2019
MOZ051-052-060-061-130645-
Montgomery MO-St. Charles MO-Lincoln MO-Warren MO-
1258 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CHARLES...
SOUTHWESTERN LINCOLN...CENTRAL MONTGOMERY AND WARREN COUNTIES UNTIL
145 AM CDT...
At 1258 AM CDT, Doppler radar was tracking a strong thunderstorm near
Big Spring, moving east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Wentzville, Lake St. Louis, Troy, Warrenton, Wright City, Montgomery
City, St. Paul, Moscow Mills, New Florence, Jonesburg, Truesdale,
Hawk Point, Innsbrook, New Melle, Bellflower, Josephville, Buell, Big
Spring, Flint Hill and Foristell.
This includes Interstate 70 in Missouri between exits 175 and 212.
LAT...LON 3876 9156 3904 9148 3902 9100 3886 9075
3867 9083
TIME...MOT...LOC 0558Z 277DEG 27KT 3884 9147
GosselinThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:01 PM CDT | Special Weather Statement | LSX | Lincoln | 44 min |
| Aug 12, 8:22 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 38 min |
| Aug 12, 8:55 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 50 min |
| Aug 12, 9:25 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 28 min |
| Aug 13, 12:27 AM CDT | Special Weather Statement | LSX | Callaway, Montgomery | 48 min |
| Aug 13, 12:58 AM CDT | Special Weather Statement | LSX | Montgomery, Warren | 47 min |
| Aug 13, 1:46 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 44 min |
| Aug 13, 2:18 AM CDT | Special Weather Statement | LSX | City of Saint Louis | 42 min |
| Aug 13, 3:15 AM CDT | Special Weather Statement | LSX | Crawford | 60 min |
| Aug 13, 3:25 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Washington | 50 min |
| Aug 13, 3:56 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Washington | 36 min |
| Aug 13, 5:03 AM CDT | Special Weather Statement | LSX | Sainte Genevieve | 42 min |
| Aug 13, 5:36 AM CDT | Areal Flood Advisory | LSX | Jefferson, Saint Louis, City of Saint Louis | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.